Louisiana, 2017

Tornadoes and Hail in Louisiana, February 7, 2017

February 7, 2017 · NWS LIX · 13 events in 7 counties and zones

Severe thunderstorms developed ahead of an approaching cold front across southeast Louisiana, southern Mississippi, and the adjacent coastal waters.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
39
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Severe thunderstorms developed ahead of an approaching cold front across southeast Louisiana, southern Mississippi, and the adjacent coastal waters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 7, 3:59 AM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Feb 7, 3:59 AM CST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
359 AM CST Tue Feb 7 2017

.SHORT TERM...
Some differences coming up for today. Strong thermodynamics will
move into the area rapidly this morning causing the column from
sfc-3km to cool very fast making lapse rates increase from 5C at
6am to 7C+ at 8am. The cooling will be in response to a strong
short wave moving out of north Texas this morning into the base
of the larger upper trough that has been over the conus for
several days. This will cause sh/ts to develop very fast this
morning and several to become severe as they move northeast . A
dry air nose at 700mb will also help wet bulb zero heights fall
from 10.5kft to 9kft during the same time frame. Large hail and
continuous ligtning will be the main issues today for most areas.
A damaging wind and tornadic threat will also exist but should be
more pronounced over the northern and eastern parts of the area as
the system becomes more sfc based as it moves through. This
system becomes more enhanced as it moves to the east so the
threat of severe weather will only increase as it moves through.

Thunderstorms will move to the northeast at about 30kt to start
with and eventually move east at 30kt as the day progresses.

Fog or a low level cloud deck should develop tonight and Wed night
before a cold front moves through. This will be helped by the rainfall
input.

.LONG TERM...
A few cool days Thursday and Friday before a warming trend through
the weekend. The next system looks to possibly affect the area by
the middle of next week.

&&

.AVIATION...

High pressure will maintain onshore flow for the next 24 to 48
hours. This will allow marine layer cloud deck and some advective
fog to develop this morning and some terminals have already seen
visibilities drop below 1/4 mile. After sunrise, conditions should
improve to VFR for the late morning through early evening hours.

&&

.MARINE...

Surface high pressure over the western Atlantic will extend into the
Gulf of Mexico for the next few days. This will keep southerly flow
over the coastal waters as a surface low dropping out of the Rockies
and moving across the Central Plains will tighten the pressure
gradient. This will be enough to increase wind speeds into the 15 to
20 knot range over the offshore waters, so will continue exercise
caution headlines in the CWF through 0Z.

&&

.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Severe weather possible today.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  61  77  53 /  90  10  10  10
BTR  76  62  79  57 /  70  10  10  10
ASD  72  63  75  59 /  80  10  20  10
MSY  75  64  76  61 /  70  10  10  10
GPT  69  62  72  59 /  80  20  20  10
PQL  70  62  73  60 /  80  20  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Feb 7, 5:31 AM CST, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
531 AM CST Tue Feb 7 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-072345-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
531 AM CST Tue Feb 7 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A slight risk of severe thunderstorms exists over the northeastern
half of the area. A marginal risk remains elsewhere.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The risk of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Feb 7, 6:27 AM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
627 AM CST TUE FEB 7 2017

LAZ037-046-048>050-071-072-071330-
Southern Tangipahoa-East Baton Rouge-Livingston-Northern
Tangipahoa-Ascension-St. Helena-Iberville-
627 AM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL IBERVILLE...EASTERN
EAST BATON ROUGE...CENTRAL TANGIPAHOA...ASCENSION...LIVINGSTON AND
ST. HELENA PARISHES...

At 626 AM CST, a strong thunderstorm was located over Carville, or 9
miles west of Gonzales, moving northeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Baton Rouge, Hammond, Denham Springs, Gonzales, Donaldsonville,
Greensburg, Amite, Oak Hills Place, St. Gabriel, Ponchatoula, Walker,
Amite City, White Castle, Livingston, Independence, Sorrento,
Roseland, French Settlement, Albany and Port Vincent.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3056 9024 3050 9025 3007 9106 3027 9123
      3032 9119 3032 9114 3035 9117 3072 9087
      3072 9084 3075 9085 3097 9067
TIME...MOT...LOC 1226Z 229DEG 37KT 3022 9109
Special weather statement, Feb 7, 7:54 AM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
754 AM CST TUE FEB 7 2017

MSZ071-071430-
Walthall-
754 AM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL COUNTY...

At 754 AM CST, a strong thunderstorm was located over Tylertown, or
10 miles southwest of Kokomo, moving northeast at 40 mph.

Dime size hail is possible with this storm.

Locations impacted include...
Tylertown and Salem.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3124 9004 3123 9003 3118 9003 3117 9001
      3113 9000 3113 8994 3112 8994 3104 9021
      3111 9026 3117 9026 3132 9004
TIME...MOT...LOC 1354Z 241DEG 34KT 3114 9016

32
Special weather statement, Feb 7, 8:20 AM CST, 2 hours before
Special Weather Statement
National Weather Service New Orleans LA
820 AM CST TUE FEB 7 2017

LAZ036-037-MSZ069-071445-
East Feliciana-St. Helena-Amite-
820 AM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST FELICIANA...
NORTHERN ST. HELENA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTH
CENTRAL AMITE COUNTIES...

At 819 AM CST, a strong thunderstorm was located near Slaughter, or
near Jackson, moving northeast at 50 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Clinton, Slaughter, Easleyville, Darlington and Felps.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3090 9058 3071 9112 3071 9115 3080 9122
      3113 9074
TIME...MOT...LOC 1419Z 239DEG 42KT 3079 9111

32
Special weather statement, Feb 7, 8:45 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
845 AM CST TUE FEB 7 2017

LAZ046>049-071515-
East Baton Rouge-West Baton Rouge-Ascension-Iberville-
845 AM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IBERVILLE...SOUTH
CENTRAL EAST BATON ROUGE...NORTHWESTERN ASCENSION AND SOUTHEASTERN
WEST BATON ROUGE PARISHES...

At 845 AM CST, a strong thunderstorm was located over Bayou Sorrel,
or 12 miles southwest of Plaquemine, moving northeast at 45 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Baton Rouge, Plaquemine, Oak Hills Place, St. Gabriel, White Castle,
Bayou Sorrel, Shenandoah, Inniswold, Geismer, Old Jefferson,
Prairieville, Carville, Gardere, Village St. George and Westminster.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3017 9147 3049 9107 3028 9088 3006 9128
      3006 9134 3005 9137 3008 9137 3010 9138
      3010 9145 3012 9147 3013 9146 3014 9147
TIME...MOT...LOC 1445Z 231DEG 40KT 3013 9136

32
Special weather statement, Feb 7, 9:01 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
901 AM CST TUE FEB 7 2017

LAZ039-071-MSZ070-071-071530-
Washington-Northern Tangipahoa-Pike-Walthall-
901 AM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TANGIPAHOA AND
NORTHWESTERN WASHINGTON PARISHES...SOUTHWESTERN WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...

At 901 AM CST, a strong thunderstorm was located near Kentwood, or 13
miles northeast of Amite, moving northeast at 30 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Franklinton, Kentwood, Tylertown, Mount Herman and Wilmer.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3080 9047 3094 9051 3112 9011 3086 9001
TIME...MOT...LOC 1501Z 245DEG 27KT 3090 9041

32
Special weather statement, Feb 7, 9:13 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
913 AM CST TUE FEB 7 2017

LAZ034>036-047-048-071545-
Pointe Coupee-East Feliciana-East Baton Rouge-West Feliciana-West
Baton Rouge-
913 AM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POINTE COUPEE...
NORTHWESTERN EAST BATON ROUGE...SOUTHWESTERN EAST FELICIANA...
SOUTHEASTERN WEST FELICIANA AND NORTH CENTRAL WEST BATON ROUGE
PARISHES...

At 913 AM CST, a strong thunderstorm was located over Fordoche, or 9
miles southwest of New Roads, moving east at 35 mph.

Half inch hail is possible with this storm.

Locations impacted include...
New Roads, St. Francisville, Livonia and Fordoche.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3054 9163 3067 9169 3085 9129 3059 9119
TIME...MOT...LOC 1513Z 248DEG 32KT 3063 9159

32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 tornado, 3 hail, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Livingston

When
February 7, 10:20 AM CST to 10:32 AM CST
Where
Livingston County, 2.11 mi ESE of Clio to 6.24 mi NNE of Lake Maurepas
Rating
EF2
Path length
7.08 mi
Path width
500 yd
Continued into
Tangipahoa, La (LIX)
Injuries
3 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
30.313, -90.586

A tornado touched down near the intersection of Carthage Bluff Road and Carthage Lane on the south side of Killian causing minor damage to a home and some trees. As it moved east-northeast along Carthage Bluff Road, it strengthened and snapped or uprooted numerous trees. It continued to strengthen further as it approached Davidson Road. In this area, it is estimated to have reached its peak intensity with winds near 120 mph. It destroyed three barns and destroyed a single family home that had been built on a cinder block foundation. The maximum estimated wind speed is based on this destroyed home which was not secured to the foundation, and also supported by snapped telephone poles in the area. The tornado then moved into a marshy area and continued to snap and uproot numerous trees as it moved into Tangipahoa Parish. Two people were seriously injured in the home that was destroyed on Davidson Road.

Tornado, Tangipahoa

When
February 7, 10:32 AM CST to 10:52 AM CST
Where
Tangipahoa County, 4.21 mi W of Strader to 5.23 mi E of Lees Lndg
Rating
EF2
Path length
13.96 mi
Path width
500 yd
Continued into
St. Tammany, La (LIX)
Reported by
NWS Storm Survey
Coordinates
30.337, -90.470

A large wedge tornado continued on an east-northeast path out of Livingston Parish. While much of the path through Tangipahoa Parish is inaccessible, video evidence shows the tornado was continuously in contact with the ground. The tornado crossed Interstate 55 near mile marker 19. In this area, it snapped an uprooted numerous trees and was approximately 500 yards wide. After crossing the interstate, the tornado continued on its east-northeast path through marshy area and moved into St. Tammany Parish. The maximum intensity in Tangipahoa Parish is estimated to be around 105 mph based on the observed tree damage.

Hail, Jefferson

When
February 7, 10:45 AM CST
Where
Jefferson County, 1.34 mi NE of (Msy)moisant Fld New
Measured
1.5 in hail
Reported by
Public
Coordinates
30.011, -90.231

Relative of NWS employee reported ping pong ball sized hail.

Tornado, Jefferson

When
February 7, 10:51 AM CST to 10:52 AM CST
Where
Jefferson County, 0.79 mi SW of Southport to 0.57 mi SE of Southport
Rating
EF0
Path length
0.95 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
29.961, -90.178

The tornado touched down near Elmwood on St. George Avenue. It moved east northeast causing intermittent tree and roof damage. It lifted near Jefferson Heights around the intersection of Sizeler Avenue and Lauricella Avenue. Maximum wind speeds are estimated around 80 mph.

Tornado, St. Tammany

When
February 7, 10:52 AM CST to 10:56 AM CST
Where
St. Tammany County, 4.47 mi WSW of Houltonville to 2.44 mi W of Houltonville
Rating
EF2
Path length
2.04 mi
Path width
500 yd
Reported by
NWS Storm Survey
Coordinates
30.387, -90.243

A tornado continued into St. Tammany Parish from Tangipahoa Parish. It moved in a generally east-northeast direction through uninhabited marsh until it reached the Guste Island area. By the time it reached this area, it had contracted from its maximum width of around 500 yards in Tangipahoa Parish back to around 350 yards. The tornado produced damage consistent with wind speeds around 125 mph as it crossed Chenier Road. It shifted a home from its concrete and rebar piers and caused extensive roof damage to the home. The tornado continued to move east-northeast and dissipated over a marshy area on the southwest side of Madisonville.

Tornado, Ascension

When
February 7, 11:04 AM CST to 11:14 AM CST
Where
Ascension County, 0.35 mi WSW of Donaldsonville to 1.23 mi S of Lemannville
Rating
EF1
Path length
4.91 mi
Path width
75 yd
Continued into
St. James, La (LIX)
Reported by
NWS Storm Survey
Coordinates
30.098, -91.005

A tornado touched down in Donaldsonville near the intersection of East Bayou Road and Green Gable Road. It damaged the roofs of several homes, and knoced down power lines and trees. It also shifted a small home of its pier foundation. The tornado tracked east-northeast near River Road, damaging a few structures, and continuing to cause damage to trees and power lines before crossing into St. James Parish. Approximately 18 homes were damaged in Ascension Parish.

Tornado, Orleans

When
February 7, 11:12 AM CST to 11:32 AM CST
Where
Orleans County, 1.36 mi WSW of Lee to 3.53 mi E of Michend
Rating
EF3
Path length
10.09 mi
Path width
600 yd
Injuries
33 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
30.011, -90.000

A tornado touched down just east of the industrial canal and moved northeast into the Evangeline Oaks Subdivision where it quickly strengthened into a multi-vortex EF-2 tornado. In this area, it snapped several power poles and caused significant roof damage to an apartment complex as well as a building similar to an automobile service building. the tornado then turned toward the east and continued to move almost due east through neighborhoods just north of Chef Menteur Blvd. The worst damage was generally along and just north of Grant Street from Read Blvd to Chalmark Dr. In this area, dozens of homes lost all or large portions of their roof structures. Several homes also had numerous collapsed walls. A few two story homes suffered almost complete destruction of the top floor with the exception of one or two interior corner walls. The tornado also bent at least 3 steel electrical transmission poles. The tornado continued moving toward the east, causing damage to the NASA Michoud facility and a few other industrial buildings in the area, and rolling a rail tanker car east of the Michoud Canal. The track is terminated at Lake Borgne, but the tornado likely continued for some time after that over water. Of the 33 injuries, 5-6 of them were considered serious. Maximum estimated wind speeds were around 150 mph. In total, the tornado caused moderate to severe damage to 638 homes, of which around half were considered total losses. At least 40 businesses also suffered moderate to severe damage.

Tornado, St. James

When
February 7, 11:14 AM CST to 11:16 AM CST
Where
St. James County, 0.25 mi NW of Salsburg to 1.04 mi E of Salsburg
Rating
EF1
Path length
1.22 mi
Path width
75 yd
Deaths
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
30.102, -90.923

A tornado moved into St. James Parish from Ascension Parish. It moved nearly due east, affecting small communities on both the west and east bank of the Mississippi River near the Hwy 70 bridge. Damage primarily consisted of roof damage, blown out windows, and down trees and power lines. In St. James Parish, 4 homes were classified as heavily damaged or destroyed, and another 14 were considered to have minor to moderate damage. Maximum estimated winds are estimated to be around 105 mph. An 83 year old man died as a result of injuries sustained during the tornado. He was outside when his trailer rolled, trapping him between the trailer and a parked truck.

Hail, Orleans

When
February 7, 11:18 AM CST
Where
Orleans County, 2.39 mi E of Lee
Measured
1.5 in hail
Reported by
Public
Coordinates
30.020, -89.940

Ping pong ball sized hail was reported in New Orleans East.

Thunderstorm Wind, Orleans

When
February 7, 11:22 AM CST
Where
Orleans County, 0.69 mi SE of (New)lkfrnt Arpt New
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
30.043, -90.022

A WeatherFlow station at New Orleans Lakefront Airport measured a 67 mph wind gust. The strong winds flipped several light air craft parked at the airport.

Tornado, Livingston

When
February 7, 11:50 AM CST to 12:02 PM CST
Where
Livingston County, 2.01 mi S of Weiss to 6.32 mi ESE of Weiss
Rating
EF3
Path length
6.43 mi
Path width
350 yd
Injuries
3 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
30.621, -90.903

The tornado touched down northeast of Watson near the intersection of Little Woods Drive and Percy Easterly Road. It moved in a general easterly direction. It rapidly strengthened as it approached Nan Wesley Road, where it collapsed a metal truss tower holding up high tension power lines. In this area, the tornado is estimated to have reached its peak intensity of near 140 mph. It continued moving east, causing damage consistent with that of an EF-2 tornado, completely destroying three manufactured homes, and causing significant roof damage to two single family homes. It also snapped or uprooted numerous trees. The tornado continued moving east, causing damage primarily to the roofs of homes and trees. It lifted as it reached John Lanier Road.

Tornado, Livingston

When
February 7, 12:20 PM CST to 12:21 PM CST
Where
Livingston County, 9.5 mi NNW of Albany to 9.4 mi NNW of Albany
Rating
EF1
Path length
0.26 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
30.633, -90.620

A brief tornado touched down near the intersection of Hwy 442 and Greer Lane in far northeastern Livingston Parish. It moved generally east-southeast causing damage snapping numerous trees and causing power poles to lean. It also caused minor roof damage to a home and tore off a metal carport. Maximum wind speeds were estimated around 100 mph.

Hail, St. Tammany

When
February 7, 1:27 PM CST
Where
St. Tammany County, 7 mi W of Bush
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
30.600, -90.018

Hail slightly larger than golf balls was reported near Bush.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, St. James2017-02-0783MaleOutside/Open AreasDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2017Every state in 2017This day in weather historyThe tornado archive for Louisiana, 2017Warnings in Louisiana, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 675297, 675302, 675356, 675317, 675309, 675335, 675328, 675337, 675357, 682248, 675354, 675355, 675358.